Minimal Hilbert series for quadratic algebras and the Anick conjecture

Stanislav Shkarin, Natalia Iyudu

Research output: Contribution to journalArticle

1 Citation (Scopus)
223 Downloads (Pure)

Abstract

We study the question on whether the famous Golod–Shafarevich estimate, which gives a lower bound for the Hilbert series of a (noncommutative) algebra, is attained. This question was considered by Anick in his 1983 paper ‘Generic algebras and CW-complexes’, Princeton Univ. Press, where he proved that the estimate is attained for the number of quadratic relations $d\leq n^2/4$
and $d\geq n^2/2$, and conjectured that it is the case for any number of quadratic relations. The particular point where the number of relations is equal to $n(n-1)/2$ was addressed by Vershik. He conjectured that a generic algebra with this number of relations is finite dimensional. We announce here the result that over any infinite field, the Anick conjecture holds for $d \geq 4(n2+n)/9$ and an arbitrary number of generators. We also discuss the result that confirms the Vershik conjecture over any field of characteristic 0, and a series of related
asymptotic results.
Original languageEnglish
Pages (from-to)301-305
Number of pages5
JournalProceedings of the Estonian Academy of Sciences
Volume59
Issue number4
DOIs
Publication statusPublished - 2010

ASJC Scopus subject areas

  • General

Fingerprint Dive into the research topics of 'Minimal Hilbert series for quadratic algebras and the Anick conjecture'. Together they form a unique fingerprint.

Cite this